Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 173, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2014, 3:24 PM CDT for Coffee County, Dale County, Alabama. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2014, 3:24 PM CDT (20:24 UTC)
- Expired
- Jun 24, 2014, 4:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 18 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:45 PM CDT | TSTM WND DMG | 1 Nnw Ariton, AL | TREE DOWN ON MINCEY BRIDGE ROAD |
| Jun 24, 3:45 PM CDT | TSTM WND DMG | Ese Greater Salem Churc, AL | TREE DOWN ACROSS COUNTY ROAD 5 NEAR COUNTY ROAD 245. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1593 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
574 WUUS52 KTAE 242024 SVRTAE ALC031-045-242115- /O.NEW.KTAE.SV.W.0173.140624T2024Z-140624T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM CDT TUE JUN 24 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA... NORTHERN DALE COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF OZARK... * UNTIL 415 PM CDT * AT 322 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ARITON...OR NEAR JAVA...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY 231 PEA RIVER BRIDGE...GREATER SALEM CHURCH...ROCKY HEAD... DILLARD...MARLEY HILL...BARNES...DILL...DALE COUNTY LAKE... BLACKWELL FIELD A/P...PHILLIPS CROSSROADS...ARGUTA...BEAMON... MABSON...DYKES CROSSROADS...ASBURY...SKIPPERVILLE...ROBERTS CROSSROADS...WARD BRIDGE...SNOW HILL...ECHO...BELLS CROSSROADS... BAREFIELD CROSSROADS...SNELLS CROSSROADS...BERTHA AND CLOPTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3162 8542 3142 8542 3145 8593 3163 8593 TIME...MOT...LOC 2024Z 266DEG 26KT 3154 8583 $$ 15-HARRIGAN
2 follow-up statements
512
WWUS52 KTAE 242045
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT TUE JUN 24 2014
ALC031-242056-
/O.CAN.KTAE.SV.W.0173.000000T0000Z-140624T2115Z/
COFFEE AL-
345 PM CDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COFFEE COUNTY IS
CANCELLED...
LAT...LON 3144 8579 3162 8579 3162 8552 3162 8542
3153 8542 3142 8542
TIME...MOT...LOC 2046Z 266DEG 26KT 3154 8562
$$
ALC045-242115-
/O.CON.KTAE.SV.W.0173.000000T0000Z-140624T2115Z/
DALE AL-
345 PM CDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN DALE COUNTY...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BARNES...OR 6 MILES NORTH OF OZARK...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHILLIPS CROSSROADS...ARGUTA...BEAMON...MABSON...DYKES CROSSROADS...
ASBURY...SKIPPERVILLE...ROBERTS CROSSROADS...WARD BRIDGE...SNOW
HILL...ECHO...BELLS CROSSROADS...BAREFIELD CROSSROADS...SNELLS
CROSSROADS...BERTHA AND CLOPTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3144 8579 3162 8579 3162 8552 3162 8542
3153 8542 3142 8542
TIME...MOT...LOC 2046Z 266DEG 26KT 3154 8562
$$
15-HARRIGAN355
WWUS52 KTAE 242102
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM CDT TUE JUN 24 2014
ALC045-242115-
/O.CON.KTAE.SV.W.0173.000000T0000Z-140624T2115Z/
DALE AL-
402 PM CDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN DALE COUNTY...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WARD
BRIDGE...OR 10 MILES EAST OF OZARK...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNELLS
CROSSROADS AND BERTHA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3143 8569 3162 8566 3162 8556 3160 8542
3142 8542
TIME...MOT...LOC 2103Z 280DEG 26KT 3150 8546
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:27 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 24, 2:27 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT Tue Jun 24 2014
.Near Term [Through Tonight]...
This afternoon/evening's convective coverage is dictated by 3
separate mid/upper level disturbances. The first one was responsible
for the light shower activity this morning west of the Apalachicola
and Chattahoochee Rivers, it moved east through the Tri-State region
and is responsible for the ongoing convection east of Albany and
Tallahassee. The second is generating more shower and thunderstorm
activity across southern Alabama and the far western Florida
panhandle. These storms will move into our Florida panhandle
counties and southeast Alabama shortly. These two features are
focused more in the middle levels and resulted from convection well
west of us last night. The final disturbance is more of a
traditional shortwave trough and is generating convection across
southern Mississippi and central Alabama. This evening, some storms
from this disturbance may clip our southeast Alabama and southwest
Georgia counties, but there is a bit more uncertainty regarding how
much convection we'll actually receive from this disturbance. Expect
another round of coastal showers and thunderstorms late tonight,
into tomorrow morning.
&&
.Short Term [Wednesday Through Thursday night]...
Fairly complex fcst during the next couple of days as our CWA will
essentially be in the battleground region between a weakening upper
level trof to the north and a strengthening upper ridge to the
south. This will likely allow the sea breeze to be the primary
initiator of the afternoon and evening convection across the region,
and slight differences in the mean flow between 1000 and 700 mb
could have significant impacts on PoPs and QPF. At this time, it
appears that Wednesday will feature slightly greater chances for
showers and thunderstorms CWA wide as the mean flow will be strong
out of the W-SW, while on Thursday, the mean flow is expected to
become more northwesterly which will give areas in the FL Big Bend
and Panhandle higher rain chances. However, it will still be quite
moist across the board, so even GA and AL can expect 40% PoPs while
much of N FL remains in the 50s and 60s before more significant
drying occurs in the extended as the ridging wins out. Also, as the
ridging takes more of a foothold, afternoon high temps will be on
the rise, esp. over the interior, with a few upper 90s possible by
Thursday afternoon.
.Long Term [Friday Through Tuesday]...
Deep layer ridging and afternoon seabreeze convection will dominate
the extended range forecast. Afternoon highs will climb into the
middle to upper 90s each day.
&&
.Aviation...
VFR will prevail this afternoon outside of showers and
thunderstorms. MVFR/IFR ceilings will overspread most terminals
tonight, with some patchy MVFR fog possible as well. ECP may be
impacted by coastal storms early tomorrow morning.
&&
.Marine...
A fairly typical summertime pattern will result in light winds and
low seas outside of any strong convection throughout the next
several days, as well as enhancements near the coast with the
afternoon sea breeze.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
Rainfall totals will average 1 to 2 inches through the next 7 days
with isolated higher amounts. With rivers below bank full stage,
this rainfall is not expected to cause significant rises on area
rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 72 95 72 96 73 / 20 50 30 50 30
Panama City 79 90 78 93 77 / 30 40 30 60 30
Dothan 71 94 72 94 71 / 40 50 30 40 30
Albany 70 95 71 95 72 / 40 40 20 40 20
Valdosta 72 96 71 97 71 / 20 50 30 40 30
Cross City 72 94 72 96 72 / 30 40 30 50 30
Apalachicola 77 89 78 90 77 / 30 30 20 40 30
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...HARRIGAN
SHORT TERM...GOULD
LONG TERM...HARRIGAN
AVIATION...HARRIGAN
MARINE...GOULD
FIRE WEATHER...HARRIGAN
HYDROLOGY...WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:07 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 23 min |
| Jun 24, 3:55 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 25 min |
| Jun 24, 4:01 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 20 min |
| Jun 24, 5:00 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.